Hail, Alfalfa
- When
- June 27, 7:10 PM CST
- Where
- Alfalfa County, Amorita
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.920, -98.290
Isolated thunderstorms developed over southern Kansas and moved into far northern Oklahoma. One thunderstorm became severe over Alfalfa county, with hail up to ping-pong ball size reported near Byron.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated thunderstorms developed over southern Kansas and moved into far northern Oklahoma. One thunderstorm became severe over Alfalfa county, with hail up to ping-pong ball size reported near Byron. No damage was reported with the hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 27, 12:42 PM CST, 6 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 142 PM CDT FRI JUN 27 2008 .DISCUSSION... SCATTERED LIGHT SHOWERS LINGERING ACROSS PARTS OF CENTRAL OK EARLY THIS AFTN WILL CONT TO DISSIPATE. THE OVERNIGHT AND MORNING CONVECTION LEFT AN OUTFLOW BOUNDARY ACROSS PARTS OF FA. THIS BOUNDARY IS EXPECTED TO LIFT NORTH THIS AFTN. WITH AFTN HEATING AND CONVERGENCE... A FEW STORMS MAY DEVELOP ALONG/NEAR THE OUTFLOW BOUNDARY LATE THIS AFTN/EARLY THIS EVENING. ANOTHER AREA FOR POSSIBLE TSTM DEVELOPMENT THIS AFTN WILL BE NEAR A SFC TROUGH IN WESTERN KS INTO THE PANHANDLES. THESE STORMS MAY MOVE INTO PARTS OF THE FA THIS EVENING. MEANWHILE... A STRONG STORM SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES TONIGHT AND SATURDAY. THIS SYSTEM WILL PUSH A COLD FRONT SOUTH ACROSS KANSAS THIS AFTN/EVENING AND CONTINUE SOUTH ACROSS THE SOUTHERN PLAINS TONIGHT INTO THIS WEEKEND. STORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT IN KANSAS THIS AFTN/EVENING AND MOVE INTO PARTS OF THE FA TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNDAY ACROSS PORTIONS OF THE FA AS THE FRONT MOVES SOUTH... WITH THE BEST CHANCE SATURDAY NIGHT ACROSS SOUTHERN OK/WEST NORTH TX. SOME LINGERING STORMS WILL BE POSSIBLE MAINLY IN THE RED RIVER VALLEY AREA SUNDAY NORTH OF THE FRONT AS IT MOVES SOUTH ACROSS TEXAS. HOWEVER... THE BEST CHANCES MAY SHIFT SATURDAY DEPENDING ON WHAT OCCURS TONIGHT INTO SATURDAY MORNING WITH ANY OUTFLOW FROM OVERNIGHT COMPLEXES AND/OR THE COLD FRONT POSITION. SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTN THROUGH SATURDAY. HOWEVER... HEAVY RAIN WILL ALSO LIKELY BECOME AN ISSUE IN SOME AREAS. AFTER SUNDAY... ECMWF SHOWING A SHORTWAVE MAY MOVE THROUGH THE UPR FLOW BRINGING A CHANCE OF TSTMS MID TO LATE NEXT WEEK... WHILE GFS REMAINS DRY. KEPT FORECAST DRY FOR NOW... BUT LATER SHIFTS MAY NEED TO ADD POPS IF SCENARIO OF A SHORTWAVE AFFECTING THE REGION CONTINUES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 91 67 88 / 20 30 40 10 HOBART OK 76 96 68 91 / 20 20 40 20 WICHITA FALLS TX 76 94 71 90 / 10 20 50 30 GAGE OK 69 90 59 90 / 30 20 20 0 PONCA CITY OK 74 89 62 86 / 30 30 20 0 DURANT OK 75 93 70 85 / 20 20 50 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 629 PM CDT FRI JUN 27 2008 OKZ004-280000- HARPER OK- 629 PM CDT FRI JUN 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF ROSSTON AT 629 PM CDT...MOVING EAST AT 14 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 731 PM CDT FRI JUN 27 2008 OKZ006-007-280100- ALFALFA OK-GRANT OK- 731 PM CDT FRI JUN 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MANCHESTER AT 731 PM CDT...MOVING EAST AT 14 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The Vance AFB radar (KVNX), 25 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
2 hail. Local standard time, as filed.
The report was relayed by an Oklahoma City television station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118978, 118979.